Funnel Cloud, Wabash
- When
- July 14, 5:15 PM CST
- Where
- Wabash County, 2 mi S of Mt Carmel
- Reported by
- Emergency Manager
- Coordinates
- 38.391, -87.770
A funnel cloud was visible with a shower south of Mount Carmel.
A stationary boundary was positioned on the northern edge of the Quad State region throughout the 14th. Late afternoon into the evening, showers and thunderstorms developed as a shortwave moved through with a funnel cloud visible to the south of Mount Carmel.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A stationary boundary was positioned on the northern edge of the Quad State region throughout the 14th. Late afternoon into the evening, showers and thunderstorms developed as a shortwave moved through with a funnel cloud visible to the south of Mount Carmel.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 14, 2:32 PM CST, 2 hours 43 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Paducah KY 332 PM CDT Mon Jul 14 2025 .KEY MESSAGES... - Isolated to scattered showers and thunderstorms will continue each afternoon for the next week. The strongest storms may pose an isolated threat of damaging winds. Heavy rainfall will accompany all storms with at least an isolated threat for flash flooding. - Heat indices will climb into the triple digits and possibly exceed advisory threshold throughout the region Wednesday through the weekend. && .DISCUSSION... Issued at 332 PM CDT Mon Jul 14 2025 A shortwave passing through the area this afternoon and evening will help to touch off scattered showers and thunderstorms across the area. The coverage may become a little more widespread as it passes through; however, the cloud cover has helped to keep the instability a bit lower than Sunday afternoon. It won't take much of a break in the clouds to help bump it up into the early evening. Overall the severe threat appears limited, but downburst winds and torrential rainfall will be possible under any storms. Again, the threat will be greatest with longer breaks in the cloud cover. Afternoon showers and thunderstorm activity will continue throughout the week with dewpoints lingering into 70s with much of the threat diurnally driven. Not much change in the severe and flooding potential throughout the week with damaging downburst winds possible each afternoon and very slow motion (with weak shear). PWAT values will be around 2 inches through much of this time period, so this does continue to support at least isolated flash flooding risk each day. Heat and humidity will be a concern through the weekend with high temperatures warming into the low 90s with the aforementioned increased humidity values. Heat indices will push up to around 100 or even 105 degrees Thursday through Sunday. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1251 PM CDT Mon Jul 14 2025 Convection will be the main concern for the TAF sites again today into this evening. Otherwise, MVFR ceilings will likely develop or linger this afternoon through the night. MVFR visibilities will be possible tonight with some patchy fog development. A brief break in the showers and storms will be possible overnight into Tuesday morning before additional convection develops Tuesday afternoon. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && DISCUSSION...KC AVIATION...KC
Hazardous Weather Outlook National Weather Service Paducah KY 335 PM CDT Mon Jul 14 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-152045- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 335 PM CDT Mon Jul 14 2025 /435 PM EDT Mon Jul 14 2025/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are expected into early this evening. A storm or two may briefly become strong to severe with gusty to damaging winds the main threat. Torrential rainfall will accompany any storms and flash flooding may develop where any storms persist. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms are expected each afternoon through Monday. Isolated strong to severe storms are possible and all storms will be capable of brief torrential rainfall. Afternoon heat indices will climb into the 100 to 105 degree range throughout the Quad State Wednesday through Saturday .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The Evansville,IN radar (KVWX), 15 km away, was scanning. The volume nearest the first event began at 23:12 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was visible with a shower south of Mount Carmel.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2025Every state in 2025This day in weather historyWarnings in Illinois, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290069.